Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 43, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 15, 2002, 2:30 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2002, 2:30 PM CDT (19:30 UTC)
- Expired
- Jun 15, 2002, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 151930 SVRMKE WIC089-131-152030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 228 PM CDT SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST WISCONSIN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 330 PM CDT * AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF NEWBURG...OR ABOUT 5 MILES WEST OF SAUKVILLE...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL WAS REPORTED IN WEST BEND. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAUKVILLE AT 235 PM CDT. GRAFTON AT 240 PM CDT. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 4348 8805 4338 8812 4321 8790 4340 8784 GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:30 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 15, 2:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SAT JUN 15 2002 FCST FOCUS IS STILL ON EFFECTS OF UPR LOW LINGERING OVR RGN...THEN ON VIGOROUS SHORT WAVE FOR SUN NIGHT INTO MON AM. IN THE SHORT TERM...MORE STORMS THIS AFTN UNDER THE COLD POOL WITH UPR LOW. THESE SHUD AGN WIND DOWN FAIRLY QUICKLY THIS EVE WITH LOSS OF SFC HEATING. FCST SNDGS A BIT DRIER FOR SUNDAY...BUT CYCLONIC FLO STILL IN PLACE WITH MORE COLD AIR ALF COMING DOWN BEHIND UPR LO AS IT SLOWLY LIFTS INTO SRN QUEBEC. THIS SHUD STILL BE ENUF FOR AT LEAST SOME SHWRS OR STORMS. ETA STILL BRINGS A 22 UNIT VORT MAX DOWN THRU NRN WI SUN NGT/MON AM. WL LV IN POPS FOR SUN NGT AND HOLD ONTO MORN CHC FOR MON ACROSS MAINLY SE 1/2. UPR LO FINALLY LIFTS FAR ENOUGH TO THE NE FOR RDG TO BUILD IN MON NGT INTO TUE. TMP GUID LOOKS RSNBL FOR THE MOST PART. .MKX...NONE. NJ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:39 PM CDT | Special Marine Warning | MKX | 66 min | |
| Jun 15, 2:39 PM CDT | Special Marine Warning | MKX | 66 min | |
| Jun 15, 2:59 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 31 min |
| Jun 15, 3:47 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 15, 3:47 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 15, 3:47 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 36 min |
| Jun 15, 5:31 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 44 min |
| Jun 15, 5:57 PM CDT | Special Marine Warning | MKX | 108 min | |
| Jun 15, 5:57 PM CDT | Special Marine Warning | MKX | 108 min | |
| Jun 15, 5:57 PM CDT | Special Marine Warning | MKX | 108 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.